... risk factors that I should be concerned about?
It is difficult to answer your question intelligently as the controlled studies done with Zoloft are all short term the longest being 52 weeks. I have been on an antidepressants for years and years like you and must say I couldn't have survived without them. There is nothing in the literature to indicate any problem with being on an antidepressant long term is a problem. The only issue I have run into is having to change antidepressants every 5 or so years to get continued relief.
Hello hcphillips. I hope that what I say might be of help to you. I also was on zoloft, and was on it only for three years. I am 59 years of age. I did my homework ha! went back to my notes, for I've kept a medication diary over the years.It is in general a very safe drug. and it is a fairly well-tolerated drug. (thats not from my notes) :-0) I was taken off of it only because of my insomnia. It was just to much of a battle for me. It helped my panic attacks and ocd. Had routine blood work done. Went from zoloft to Desyrel. Helped my insommina and worked well against my depression. I honestly think that you should be fine, afterall, its been so many years for you. I wish that one day, that a medication might come my way. Ha! Wishes do come true. All the very best to you, and glad that you asked the question thankyou.
Hello hsphillips! I can really relate to your concerns. I just turned 60 and I have been on Zoloft for many years now. I think that my insomnia may be a side effect from Zolft. My doctor was not sure if it was the Zoloft or the Morphine that is causing my insomnia. Everything he prescribed for me has not worked. I have even tried herbal supplements and over the counter sleep aides. I may have to switch to something else but Zoloft has worked so well for me. I am a different person now. As far as long term side effects, they do list some in the physician's desk reference. I do not know of anyone who has experienced any of the them. I also have hot sweats but they could be from hormonal changes. If you have not had any uncomfortable side effects, I would con tinue taking the Zoloft. I also encourage you to talk with your doctor about your concerns. I wish you the best! Sweetie Pie
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Jul 2010 • 31 answers
Posted 22 Jan 2011 • 4 answers
Posted 27 Aug 2011 • 14 answers
Zoloft has me @ the end of my rope & I can't keep feeling this way. I need input on sedating SSRI'S?
Posted 31 Aug 2011 • 9 answers
Posted 21 Oct 2011 • 5 answers